Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 2, NWS Detroit, MI

July 16, 2025Huron County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jul 16, 2025, 10:17 PM EDT for Huron County, Michigan. It took effect at Jul 17, 2025, 9:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2025, 10:17 PM EDT (02:17 UTC)
In effect from
Jul 17, 2025, 9:00 AM EDT
Expired
Jul 18, 2025, 12:00 AM EDT
In force
15 hr
Issued by
NWS Detroit, MI

County Huron County, MI

The radar

The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

198 
WHUS43 KDTX 170217
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
1017 PM EDT Wed Jul 16 2025

MIZ049-171200-
/O.NEW.KDTX.BH.S.0002.250717T1300Z-250718T0400Z/
Huron-
1017 PM EDT Wed Jul 16 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM EDT THURSDAY
THROUGH THURSDAY EVENING...

* WHAT...High swim risk from high wave action and strong 
  currents. Dangerous swimming conditions are expected.

* WHERE...Huron County.

* WHEN...From 9 AM EDT Thursday through Thursday evening.

* IMPACTS...Strong currents can pull swimmers into deep water and
  prevent return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
004 
WHUS43 KDTX 170800
CFWDTX

Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
400 AM EDT Thu Jul 17 2025

MIZ049-180400-
/O.CON.KDTX.BH.S.0002.250717T1300Z-250718T0400Z/
Huron-
400 AM EDT Thu Jul 17 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 9 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...High swim risk from high wave action and strong 
  currents. Dangerous swimming conditions are expected.

* WHERE...Huron County.

* WHEN...From 9 AM EDT Thursday through Thursday evening.

* IMPACTS...Strong currents can pull swimmers into deep water 
  and prevent return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

KGK

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 16, 6:55 PM EDT, 3 hours 22 minutes earlier. Its key messages:

  • Areas north of I-69 could see some additional storms late tonight.
  • A cold front works through Thursday producing some additional morning showers/storms, then cooler and less humid air filters in through Friday.
  • Additional storms possible Saturday with temperatures near seasonal normals.
Area forecast discussion, Jul 16, 6:55 PM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
655 PM EDT Wed Jul 16 2025

.KEY MESSAGES...

- Areas north of I-69 could see some additional storms late tonight.

- A cold front works through Thursday producing some additional
morning showers/storms, then cooler and less humid air filters in
through Friday.

- Additional storms possible Saturday with temperatures near
seasonal normals.

&&

.AVIATION...

While a few scattered showers/storms are still around this evening,
the coverage is waning as we lose diurnal heating. Between 03-07Z,
the remnants of convection over WI/MI/IN will track across southeast
Michigan. Current radar trends and high-resolution guidance show a
gradually diminishing trend with this activity as it gets closer.
Have PROB30 mentions for -RA/TSRA between roughly 03/07Z, with
higher confidence in seeing overnight storms up near MBS/FNT. A cold
front moves through early Thursday morning, allowing south winds to
become westerly and northwesterly between 10-13Z. Along and behind
the cold front, wind gusts up to around 20-25 knots are expected
along with the arrival of MVFR stratus.

For DTW/D21 Convection...Convection is becoming more isolated this
evening as we lost daytime heating. The next round of decaying
showers and storms arrives between 04-07Z.

THRESHOLD PROBABILITIES...

* High for ceiling 5000 ft or less late tonight, and especially on
  Thursday.

* Low to moderate for additional thunderstorms through 07Z tonight.

&&

.PREV DISCUSSION...
Issued at 350 PM EDT Wed Jul 16 2025

DISCUSSION...

Moist antecedent conditions are in place across Southeast Michigan
with surface dewpoints in the low to mid 70s and Precipitable Water
values exceeding 2.00 inches. Heavy rainfall and localized flooding
remains the main threat this afternoon with rainfall rates of 0.75
inch in 30 minutes being observed. Difficult to gauge exactly how
widespread the rainfall amounts will be with no larger scale focus
mechanism. There is some signal in the hires solutions that suggests
some southwest to northeast convergence boundary over portions of
Metro Detroit up into the Thumb, that could possibly be orographic
and coincident to the windward side of the Irish Hills. Models do
suggest that convection will gust out, which has been observed with
little to no organization in the ongoing storms. It still remains
possible that as the afternoon wears on and the depth of the
convection increases there could be a gravity wave that develops
(reference the morning update discussion). Thus, will monitor for
the development which could cause different storm behavior with
storm mergers.

The arc of discrete cells across Wisconsin has been modeled to
transition into a bowing cluster or line segment in vicinity of
Lake Michigan by this evening. Latest consensus of many NPW sources
suggests the convection or convective remnants will push eastward
northeastward into the Saginaw Valley or immediately north of the
cwa sometime between 02z-06z. This fits the conceptual model of the
convection favoring the northeast quadrant of the MCV and localized
vorticity anomaly. However, there is an outlier solution namely the
consistent HRRR runs that brings the center of the bow farther south
down into the I69 corridor before weakening overhead. This remains
plausible because there could be an acceleration of the line
cluster/feature eastward into the surface based CAPE reservoir
during the evening transition. With that stated there is a healthy
amount of convection ongoing over portions of western and central
Lower Michigan that could disrupt the available instability. A strong
to severe threat for damaging wind gusts will exist as long as the
convective line remains organized.

A surface dewpoint front or cold front is forecasted to push
southward Southeast Michigan mainly between 12-15z Thursday. Plan
views and forecast soundings support isentropic downglide and very
active subsidence in the 3.0 to 8.5 kft agl layer. This will
effectively shut down any lingering precipitation chances over
Southeast Michigan Friday away from any small chances near Lake
Erie. There is some indication that higher dewpoints could mix
downward from aloft during the day which could elevate surface
dewpoints in a shallow layer at the surface. Heat indices over Metro
Detroit could again reach the middle 80s.

A shallow, cool airmass  will be in place over Southeast Michigan
Friday supporting high pressure and comfortable weather
(temperatures 3 to 5 degrees below normal). The next warm advection
surge will be quick on the heels bringing rain and thunderstorm
chances again Friday night and Saturday. Difficult to offer much
definitive timing with the zonal jet configuration.

MARINE...

Moist, unstable conditions continue to provide fuel for scattered to
numerous showers and thunderstorms through this afternoon and
evening. Some of the thunderstorms could be strong, producing
localized wind gusts in excess of 40 knots. Compact low pressure
tracks east across Lake Michigan this evening before reaching
Saginaw Bay and central Lake Huron by early Thursday morning. This
brings additional showers and storms overnight. The cold front
pushes across the area through the rest of the morning with gusty
northwest wind ensuing in its wake. This will reach the 20 to 25 kt
range during the late morning and afternoon with waves in excess of
4 feet developing over parts of Lake Huron. These waves may impact
parts of the nearshore around the tip of the Thumb and will monitor
the need for a Small Craft Advisory. Winds then veer around to the
north-northeast Thursday evening while decreasing to 15 knots or
less. Broad high pressure builds into the area on Friday, promoting
light and variable winds.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...None.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&

AVIATION.....JA
DISCUSSION...CB
MARINE.......TF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 16, 4:12 AM EDT, 18 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
412 AM EDT Wed Jul 16 2025

MIZ047>049-053>055-060>063-068>070-075-076-082-083-170830-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
412 AM EDT Wed Jul 16 2025

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

An active pattern of showers and thunderstorms returns today. Heavy
rainfall is the primary hazard, but potential exists for isolated
damaging wind gusts to 60 mph. A Marginal Risk for thunderstorms
reaching severe intensity is outlooked for Wednesday afternoon and
Wednesday night.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A cold front works through Thursday with additional morning
thunderstorms. Severe weather is not expected with this frontal
passage, before drier conditions expand across the Great Lakes into
Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and/or tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-170830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
412 AM EDT Wed Jul 16 2025

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

An active pattern of showers and thunderstorms returns today.
Potential exists for isolated damaging wind gusts to 50 knots. A
Marginal Risk for thunderstorms reaching severe intensity is
outlooked for Wednesday afternoon and Wednesday night.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A cold front works through Thursday with additional morning
thunderstorms. Severe weather is not expected with this frontal
passage, before drier conditions expand across the Great Lakes into
Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and/or tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KGK

In the hours before

Special weather statement, Jul 16, 4:29 PM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
429 PM EDT Wed Jul 16 2025

MIZ060-162130-
Shiawassee MI-
429 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SHIAWASSEE COUNTY
THROUGH 530 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm near
Henderson, or 8 miles northwest of Owosso, moving northeast at 20
mph. Additional thunderstorm development will be possible across
northern Shiawassee County.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Owosso, New Lothrop, Corunna, Lennon, Henderson, Juddville, and
Carland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4313 8437 4313 8393 4296 8393 4297 8436
TIME...MOT...LOC 2028Z 234DEG 16KT 4311 8426

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AM
Local storm report, Jul 16, 4:47 PM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
447 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Rain             1 E Farmington          42.47N  83.36W
07/16/2025  M3.19 inch       Oakland            MI   Co-Op Observer

            2.5 hour rainfall total.

&&

Event Number DTX2500696

TF
Special weather statement, Jul 16, 4:49 PM EDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
449 PM EDT Wed Jul 16 2025

MIZ053-061-162145-
Genesee MI-Saginaw MI-
449 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAGINAW AND
NORTHWESTERN GENESEE COUNTIES THROUGH 545 PM EDT...

At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or near Birch Run, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saginaw, Frankenmuth, Clio, Birch Run, Montrose, Bridgeport, Burt,
Fosters, Gera, Layton Corners, and Buena Vista Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4339 8400 4345 8370 4315 8369 4313 8393
      4313 8402
TIME...MOT...LOC 2049Z 253DEG 13KT 4324 8389

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AM
Local storm report, Jul 16, 5:24 PM EDT, 4 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
524 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Flash Flood      3 N Rochester           42.72N  83.14W
07/16/2025                   Oakland            MI   Public

            Video showing rushing water along Whims Ln near Whims
            Ct with several vehicles stalled in the flood water.

&&

Event Number DTX2500697

TF
Local storm report, Jul 16, 5:40 PM EDT, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
540 PM EDT Wed Jul 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Flood            1 NW Oakland Troy Airpo 42.55N  83.20W
07/16/2025                   Oakland            MI   County Official

            Maple Rd near Eton St in Birmingham closed due to
            flooding.

&&

Event Number DTX2500698

TF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:34 PM EDTSpecial Weather StatementDTXSaginaw56 min
Jul 16, 11:37 PM EDTSpecial Weather StatementDTXSaginaw, Tuscola53 min

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.